MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 2041C-3258
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
While performing a revision of the patient's right hip, the poly would not fully lock into the shell.The device appeared flush (not sitting proud), but still allowed micro-motion within the shell.A second poly was opened and used with no issues.A surgical delay of approximately 10 minutes was reported.Rep reported that hospital will release no further information due to its interpretation of hipaa.Update 25-jul-2018: rep provided a usage sheet which also showed a series ii liner as wasted.Rep reported that the surgeon had tried that liner first, but it wasn't stable.Surgeon then tried the second liner originally reported.A screw, also wasted, was only used to remove the 2 reported liners.Update 26-jul-2018: rep addressed the report of the series ii liner being unstable: "the instability was related to the rom and likely associated to the patients soft tissue anatomy from revision surgery.It was not related to the implant".The series ii implant was disposed by the hospital.
 
Additional Manufacturer Narrative
An event regarding rom and instability involving an omnifit liner was reported.The event was not confirmed.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7788277
Report Number0002249697-2018-02551
Device Sequence Number13746991
Product Code JDI
UDI-Device Identifier04546540035813
UDI-Public04546540035813
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number2041C-3258
Device Lot Number58408201
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR